Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Stomach pain till the hip and back, chest pain. Taken antibiotics for lung infection. Taken buscopan, lorarozole. What is the remedy?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
I have for the last 5/6 weeks had pain across the whole of my stomach area and especially down the left hand side just to the right of my hip bone. the pain also spreads around to my back on the the left hand side just above the hip. I have also developed a severe pain in the centre of my chest. There is an element of burning about the stomach & chest pain. I have been taking long term antibiotics since XXXXXXX 2011 for a lung infection but these symptoms have only developed in last 4/5 weeks. I feel quite shaky and sometimes hot at night. The pain also extends across the front of my shoulders at times. I have no arm pain or breathing problems nor high blood pressure. The symptoms are unaffected by eating and are more uncomfortable when lying down or laying back. I have not had any injury or overexerted by lifting or such. Strong painkillers and buscopan and lorarozole have not had any effect. I know that I have some divicular problems but this has also been relatively mild - uncomfotable rather than painful. Crouching forward eases the symptoms slightly - sometimes food does seem to feel as if it sticks in my gullet.
Posted Tue, 22 May 2012 in Abdominal Pain
 
 
Answered by Dr. Ajit Naniksingh Kukreja 6 hours later
Hi

Thanks for posting your query

Your information points to drug induced gastritis

It is a situation where the mucosa is inflammed because of long term use of medicines

Do not take painkillers, they will have no effect

Instead take a proton pump inhibitor before breakfast till your medicines continue

The feeling of food sticking is also a sign of reflux disease

DO not take spicy and fermented meals

Lie down on your left side and do not stoop

Take small frequent meals

If these do not work, consult a Gastroentrologist and get a Endoscopy done

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Follow-up: Stomach pain till the hip and back, chest pain. Taken antibiotics for lung infection. Taken buscopan, lorarozole. What is the remedy? 2 hours later
My own doctor recently prescribed Omeprazole but I read on the label that this should not be taken with Clarithomycin. What should I do? What is a proton pump inhibitor?
Eating regular meals does not seem to make any difference to the problem. I am mystified by the fact that I am getting chest pain and my heart feel as if it is racing a bit, but that may be anxiety. Do you think I should go to the hospital
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi

Thanks for your followup

Proton Pump Inhibitor[PPI] is a medicine which control excess acid output in stomach

Omeprazole is a PPI

Clarithromycin is known to cause increased output and there is a situation where this increased output is secondary to H Pylori infection, where a PPI is prescribed with clarithromycin as a treatment

In case the omeprazole salt you are using is not compatible to clarithromycin - shift to Rabeprazole in same doses

You yourself have justified the increased heart rate as anxiety so I think if you wait for few days on PPI it should be OK

If there are any other symptoms related to heart do visit an ER

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept my reply and rate it

Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor